MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT); OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX05RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ided a6: race - requested, not provided d6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the involved capiox oxygenator presented a leakage during priming.There was an approximate twenty-minute delay on continuing the procedure.The product was changed out, and the procedure was completed successfully.There was no blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide the device return and to provide the completed investigation results.The actual sample, after having been confirmed to not be available, was received for evaluation; therefore, the device return date has been provided.Visual inspection of the actual device revealed no anomalies, such as a break, in the appearance.The red cap to apply to the luer port for recirculation or blood cardioplegia was found to be missing in place.The recirculation line tube was not returned along with the actual sample.Either the tube connected to the blood outlet port or the one connected to the blood inlet port did not have the impression which suggested that a tie band had been applied to it.A factory-retained red cap was applied to the luer port for recirculation or blood cardioplegia of the actual sample and the actual sample was built into a circuit with tubes and saline solution was circulated in it at 1.5l/min., which is the maximum flow rate for rx05.No leak was observed.Subsequently, the blood phase of the oxygenator module was filled with saline solution.With the blood outlet port side clamped, an air pressure of 2kgf/cm2 was applied to the blood phase from the blood inlet port.No leak was observed.Ifu states: do not use an oxygenator and reservoir that leaks.Replace it with another capiox rx05 oxygenator and reservoir.Band all connections in the circuit.Ensure that all connected parts including the luer caps, the lock adapters and the port caps are securely affixed.Loose connections may cause contamination or a blood leak.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.Based on the investigation, it is likely that since the joints between the ports and tubes on the oxygenator module had no impression of the application of a tie-band on them, a leak occurred at one of the joint(s); since the red cap on the luer port for recirculation or blood cardioplegia that a tube was connected to the port, where a leak occurred.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update and to provide the completed investigation.It was initially reported that the actual device was available; however, it was confirmed to longer be available for return.The actual device was not returned to the manufacturing facility for evaluation.However, the retention sample of the involved product code/lot# combination was evaluated.Visual inspection revealed no anomaly, such as a break, in the appearance.The retention sample was built into a circuit with tubes and saline solution was circulated in it.No leak was observed.Subsequently, the blood phase of the oxygenator module was filled with saline solution.With the blood outlet port side clamped, an air pressure of 2kgf/cm2 was applied to the blood phase from the blood inlet port.No leak was observed.Then, the water phase of the heat exchanger housed in the oxygenator module was filled with water.With the water outlet port side clamped, an air pressure of 3kgf/cm2 was applied to the water phase from the water inlet port.No leak was observed.The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of the retention sample.The investigation results verified the retention sample was of the normal product.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section.

Brand Name
CAPIOX RX05 OXYGENATOR WITH RESERVOIR (RT PORT)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8445500
Report Number9681834-2019-00040
Device Sequence Number16229482
Product Code DTZ
UDI-Device Identifier04987350763495
UDI-Public04987350763495
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberCX*RX05RE
Device Lot Number180801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer04/05/2019
06/25/2019
07/18/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/29/2019
07/17/2019
08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1